Article Text

PDF

Erythro-myeloid aplasia following D-penicillamine treatment in primary biliary cirrhosis
  1. S. Jones,
  2. R. E. T. Corringham,
  3. Stephan Jain

    Abstract

    A woman with primary biliary cirrhosis and a high liver copper concentration was treated with D-penicillamine as a participant in a controlled trial of the drug. After 14 weeks she developed a Pseudomonas septicaemia and was found to have erythro-myeloid aplasia. Similar, but not identical blood dyscrasias have previously been reported as complications of D-penicillamine therapy. She survived after treatment with antibiotics and granulocyte transfusions, and bone marrow function returned to normal.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.